Venlafaxine High: Medication Gone Wrong

Venlafaxine is a clinically prescribed anti-depressant which belongs to the class of the Selective Serotonin Norepinephrine Reuptake Inhibitors (NSRIs). Like any other drug, it has side effects and withdrawal effects. So, your physician must be consulted before starting or quitting the consumption.

Venlafaxine High

Venlafaxine Overdose

In many cases, the people who have already been on any alcohol or drug usage, have overdosed on the medicine by snorting and have been subjected to several side effects of it, the prime reason being the user experience of reaching a recreational stage, which has been shared by many users on several portals. Other governing factors of the same are common mood disorders, an eating disorder, grief and other major life events. This condition of overdose on Venlafaxine, in layman terms is known as Venlafaxine High.

How Long Does Venlafaxine High last?

On a normal note, it takes 4-6 weeks to show its effects and likely it stays in your body for a few weeks. The high lasts for a day just like other Antidepressants overdose.

What Does it Feel Like?

One may go through changes in their state of consciousness ranging from being drowsy or sleepy and then all the way to coma. Other things you can probably feel when on a high are a temporary stage of confusion, vertigo, a state of spinning and rotating while actually being in rest.

Effects of Venlafaxine High

  • In some cases patients developed Refractory Ventricular Tachycardia, which is separation of Ventricular Tachycardia into two or more parts due to the overdose and thus, lead to death of the patient.
  • Serotonergic Effects, which are the after-effects observed after the excess intake of serotonin. It results into a condition where a person experiences hallucinations, diarrhoea, restlessness, high blood pressure, fever and other unexplained and unsynchronized problems.
  • Cardiovascular effects are other prominent outcomes of the Venlafaxine High. The heartbeats are usually above the normal, too fast, or too low, thus leading to serious health problems.
  • Fatal Liver problems can also occur due to overdose.
  • Other problems that can be observed are muscle pain, tingling, burning of the skin and numbness of hands and feet.
  • Over all these, Chest pain is a very prominent side effect of Venlafaxine Overdose.

Casualties of Venlafaxine High

Nervous seizures ranging from mild to fatal are a major casualty of Venlafaxine High, which can affect various parts of your brain.
Also, as mentioned above,
separation of Ventricular Tachycardia into two or more parts due to the overdose leads to the death of the patient. Although the cases of deaths reported are lesser in comparison to other SSRIs or Bupropion, there still have been a significant number of deaths. More profound details on the casualties are not known however so it is better to read user reviews and experiences and refer to news articles.

Treatment of Venlafaxine High

Since addiction statistics for Venlafaxine are not available, thus it is onerous to say if there are facilities in rehabilitation centers for the addiction treatment of the drug.

However, a person should go proper counseling with his physician while withdrawing the drug since it can be a tedious task. You should be prepared to experience some disorientation, suicidal thoughts, stomach cramps, nausea, panic attacks and sexual dysfunction while withdrawing the drug and thus you should always do this with guidelines of your health monitor. Specifically, a decreased dosage is referred compared to a sudden stoppage.

Nonetheless, if a patient has had an overdose they are likely to exhibit seizure, panic attacks and collapsing.

In that case, they should immediately be rushed to the hospital where they will be rehydrated and their temperature will be controlled.

Conclusion

Whenever depending on an antidepressant like Venlafaxine, you should always be prepared to expect side effects and some time for getting accustomed to it. An Overdose leads to a situation called high which can have mild to severe effects varying from person to person and thus is always condemned. However, if you experience high symptoms it is recommended to consult your physician and in case of casualties, you or any other person suffering from the same should immediately be rushed to hospital.


Posts You May Like: